MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.The preliminary investigation results have been sent today.We will update later if any further information is determined.A review of the complaint history, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One device was returned to assist in the investigation.Inspection of the device revealed the hub is separated from the flexor sheath.The flare of the flexor is of adequate size.The flare was slightly deformed which indicates that the flare was securely seated between the cap and adaptor.No creases were found in the flare indicating it had not been folded while inside the cap and adaptor.At this time, a definitive root cause cannot be determined.Additional investigation is pending.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
After the 7fr flexor raabe guiding sheath and dilator were accessed into the puncture site, the user was removing the dilator from the patient body and the sheath connecting joint separated from the check-flo valve.Therefore, the dilator is still inserted into the check-flo valve without the sheath cover.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One device was returned to assist in the investigation.Inspection of the device revealed the hub is separated from the flexor sheath.The flare of the flexor is of adequate size.The flare was slightly deformed which indicates that the flare was securely seated between the cap and adaptor.No creases were found in the flare indicating it had not been folded while inside the cap and adaptor.Based on the information received and the results of the investigation, it is feasible to suggest the device met with forces beyond its intended design.However, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6530950
Report Number1820334-2017-00942
Device Sequence Number13669731
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)170709(10)5117436
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/27/2015
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/16/2017
06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1